A Variational Inequality for a Degenerate Elliptic Operator Under Minimal Assumptions on the Coefficients

Carmela Vitanza; Pietro Zamboni

Bollettino dell'Unione Matematica Italiana (2007)

  • Volume: 10-B, Issue: 2, page 341-356
  • ISSN: 0392-4033

Abstract

top
In this note we obtain the existence and the uniqueness of the solution of a variational inequality associated to the degenerate operator L u = - i , j = 1 n ( a i j ( x ) u x i + d j u ) x j + i = 1 n b i u x i + c u assuming the coefficients of the lower terms and the known term belonging to a suitable degenerate Stummel-Kato class. The weight w , which gives the degeneration, belongs to the Muckenoupt class A 2 .

How to cite

top

Vitanza, Carmela, and Zamboni, Pietro. "A Variational Inequality for a Degenerate Elliptic Operator Under Minimal Assumptions on the Coefficients." Bollettino dell'Unione Matematica Italiana 10-B.2 (2007): 341-356. <http://eudml.org/doc/290422>.

@article{Vitanza2007,
abstract = {In this note we obtain the existence and the uniqueness of the solution of a variational inequality associated to the degenerate operator \begin\{equation*\}\tag\{*\} Lu = - \sum^n\_\{i,j=1\} (a\_\{ij\}(x)u\_\{x\_i\} + d\_j u)\_\{x\_j\} + \sum^n\_\{i=1\} b\_i u\_\{x\_i\} + cu\end\{equation*\} assuming the coefficients of the lower terms and the known term belonging to a suitable degenerate Stummel-Kato class. The weight $w$, which gives the degeneration, belongs to the Muckenoupt class $A^2$.},
author = {Vitanza, Carmela, Zamboni, Pietro},
journal = {Bollettino dell'Unione Matematica Italiana},
language = {eng},
month = {6},
number = {2},
pages = {341-356},
publisher = {Unione Matematica Italiana},
title = {A Variational Inequality for a Degenerate Elliptic Operator Under Minimal Assumptions on the Coefficients},
url = {http://eudml.org/doc/290422},
volume = {10-B},
year = {2007},
}

TY - JOUR
AU - Vitanza, Carmela
AU - Zamboni, Pietro
TI - A Variational Inequality for a Degenerate Elliptic Operator Under Minimal Assumptions on the Coefficients
JO - Bollettino dell'Unione Matematica Italiana
DA - 2007/6//
PB - Unione Matematica Italiana
VL - 10-B
IS - 2
SP - 341
EP - 356
AB - In this note we obtain the existence and the uniqueness of the solution of a variational inequality associated to the degenerate operator \begin{equation*}\tag{*} Lu = - \sum^n_{i,j=1} (a_{ij}(x)u_{x_i} + d_j u)_{x_j} + \sum^n_{i=1} b_i u_{x_i} + cu\end{equation*} assuming the coefficients of the lower terms and the known term belonging to a suitable degenerate Stummel-Kato class. The weight $w$, which gives the degeneration, belongs to the Muckenoupt class $A^2$.
LA - eng
UR - http://eudml.org/doc/290422
ER -

References

top
  1. AIZENMAN, M. - SIMON, B., Brownian motion and Harnack inequality for Schrodinger operators, Comm. Pure Appl. Math., 35 (1982), 209-273. Zbl0459.60069MR644024DOI10.1002/cpa.3160350206
  2. CHIARENZA, F., Regularity for solutions of quasilinear elliptic equations under minimal assumptions, Potential Analysis, 4 (1995), 325-334. Zbl0838.35022MR1354887DOI10.1007/BF01053450
  3. CHIARENZA, F. - FABES, E. - GAROFALO, N., Harnack's inequality for Schrödinger operators and continuity of solutions, Proc. A.M.S., 98 (1986), 415-425. Zbl0626.35022MR857933DOI10.2307/2046194
  4. CHIARENZA, F. - FRASCA, M., Una disequazione variazionale associata a un operatore ellittico con degenerazione di tipo A 2 , Le Matematiche, 37 (1982), 239-250 
  5. FABES, E. - JERISON, D. - KENIG, C., The Wiener test for degenerate elliptic equations, Ann. Inst. Fourier (Grenoble), 32 (1982), 151-182. Zbl0488.35034MR688024
  6. FABES, E. - KENIG, C. - SERAPIONI, R., The local regularity of solutions of degenerate elliptic equations, Comm. P.D.E., 7 (1982), 77-116. Zbl0498.35042MR643158DOI10.1080/03605308208820218
  7. GARCIA CUERVA, J. - RUBIO DE FRANCIA, J. L., Weighted norm inequalities and related topics (North-Holland, Amsterdam, 1985). MR807149
  8. GUTIERREZ, C., Harnack's inequality for degenerate Schrödinger operators, Trans. A.M.S., 312 (1989), 403-419. Zbl0685.35020MR948190DOI10.2307/2001222
  9. LADYZHENSKAYA, O. - URAL'TSEVA, N., Linear and quasilinear elliptic equations (Accad. Press1968). MR244627
  10. LIONS, J. L. - STAMPACCHIA, G., Variational inequalities, Comm. Pure Appl. Math., 20 (1967), 493-519. MR216344DOI10.1002/cpa.3160200302
  11. MARINA, M. E., Una diseguaglianza variazionale associata a un operatore ellittico che puo degenerare e con condizioni al contorno di tipo misto, Rend. Sem. Mat. Padova, 54 (1975), 107-121. Zbl0354.35030MR481461
  12. MUCKENOUPT, B., Weigthed norm inequalities for the Hardy maximal functions, Trans. A.M.S., 165 (1972), 207-226. MR293384DOI10.2307/1995882
  13. MURTHY, K.V. - STAMPACCHIA, G., Boundary value problems for some degenerate elliptic operators, Ann. Mat. Pure Appl., 80 (1968), 1-122. Zbl0185.19201MR249828DOI10.1007/BF02413623
  14. SIMADER, C., An elementary proof of Harnack's inequality for Schrödinger operators and related topics, Math. Z., 203 (1990), 129-152. Zbl0697.35017MR1030712DOI10.1007/BF02570727
  15. STAMPACCHIA, G., Le probleme de Dirichlet pour les equations elliptiques du second ordre a coefficients discontinus, Ann. Inst. Fourier Grenoble, 15 (1965), 198-258. Zbl0151.15401MR192177
  16. VITANZA, C. - ZAMBONI, P., Necessary and sufficient conditions for Hölder continuity of solutions of degenerate Schrödinger perators, Le Matematiche, 52 (1997), 393-409. MR1626460
  17. ZAMBONI, P., The Harnack inequality for quasilinear elliptic equations under minimal assumptions, Manuscripta Math., 102 (2000), 311-323. Zbl0954.35063MR1777522DOI10.1007/s002290050002
  18. ZAMBONI, P., Hölder continuity for solutions of linear degenerate elliptic equations under minimal assumptions, J. of Differential equations, 182 (2002), 121-140. Zbl1014.35036MR1912072DOI10.1006/jdeq.2001.4094

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.